Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 72, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 4, 2018, 2:10 AM CDT for Blanco County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2018, 2:10 AM CDT (07:10 UTC)
- Expired
- Jun 4, 2018, 2:45 AM CDT
- In force
- 35 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Blanco County, TX
The radar
The Austin/San Antonio radar (KEWX), 78 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 7.2 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1750 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2527 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
796
WUUS54 KEWX 040710
SVREWX
TXC031-040745-
/O.NEW.KEWX.SV.W.0072.180604T0710Z-180604T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
210 AM CDT MON JUN 4 2018
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northeastern Blanco County in south central Texas...
* Until 245 AM CDT
* At 209 AM CDT, a severe thunderstorm was located over Cypress Mill,
or near Round Mountain, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Round Mountain, Johnson City, Pedernales Falls State Park and
Cypress Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3047 9827 3043 9814 3043 9813 3039 9815
3035 9818 3021 9823 3025 9844 3047 9834
TIME...MOT...LOC 0709Z 358DEG 14KT 3041 9824
HAIL...1.00IN
WIND...60MPH
$$
MO1 follow-up statement
197
WWUS54 KEWX 040723
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
223 AM CDT MON JUN 4 2018
TXC031-040745-
/O.CON.KEWX.SV.W.0072.000000T0000Z-180604T0745Z/
Blanco TX-
223 AM CDT MON JUN 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR NORTHEASTERN BLANCO COUNTY...
At 223 AM CDT, a severe thunderstorm was located over Cypress Mill,
or 7 miles southeast of Round Mountain, moving south at 15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Round Mountain, Johnson City, Pedernales Falls State Park and Cypress
Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3047 9827 3043 9814 3043 9813 3039 9815
3035 9818 3021 9823 3025 9844 3047 9834
TIME...MOT...LOC 0723Z 357DEG 12KT 3038 9824
HAIL...0.88IN
WIND...60MPH
$$
MOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 12:42 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 4, 12:42 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1242 AM CDT Mon Jun 4 2018 .AVIATION... /06Z TAFS/ A complex of storms is pushing across the northeast part of the Hill Country and into the northern part of Travis County. The Austin area airports are expected to be affected from now (0542Z) through at least 0630Z with vicinity storm activity through 08Z or so. MVFR conditions are expected across the Austin sites as the storms move across the area. For the rest of the area terminals, VFR conditions are expected for the forecast period with winds out of the southeast around 10 knots or less with higher gusts along the Rio Grande area for the afternoon period. && .PREV DISCUSSION... /ISSUED 937 PM CDT Sun Jun 3 2018/ UPDATE... Complex of storms to the east of the CWA continues to crank west. Cloud tops still remain near -80C in places with no signs of warming. Latest mesoanalysis shows little CIN for the next couple of hours and therefore expect it to continue west aided by cold pool interactions. The bulk of the convection can be seen building near the stalled boundary near College Station. In addition, this axis along the boundary is where the best CAPE/little CIN is located and have thus raised PoPs in this area in the northeastern CWA to 40 percent. The HRRR does weaken the complex after 3 hours as CIN increases but if this does not happen PoPs would have to be increased a bit higher. Large amounts of CAPE would support the threat of a strong storm with gusty winds, but would bet storms would be in a somewhat weakened state before arriving to the CWA. The focus then turns west and our northern CWA could get clipped by this system after 2 AM and will keep 30-40 PoPs for the northern Edwards Plateau and Hill Country for this. PREV DISCUSSION... /ISSUED 627 PM CDT Sun Jun 3 2018/ AVIATION DISCUSSION...FOR 00Z TAF PERIOD... Isolated TSRA has developed on the Plateau and Hill Country but should stay clear of all terminals this evening. Another complex in West Texas is expected to develop late tonight and push east towards South Central Texas, but should also avoid terminals. Thus, VFR is expected to prevail throughout the next 24 hours. However, some periodic cloud cover at 600 and 1200 ft may be possible around 12Z for the I-35 sites. Amendments may be needed around this time if coverage becomes more extensive than anticipated. PREV DISCUSSION... /ISSUED 516 PM CDT Sun Jun 3 2018/ UPDATE... Made some updates to reorient PoPs for the remainder of the afternoon and in the tonight period. Cu field is non-existent along Highway 90 and have removed the mention of PoPs for most of this region and this includes San Antonio. Also lowered PoPs by 10 percent for areas near and east of Austin as cu field there is not too good looking for now. The best area of surface convergence remains in the northern Hill Country and Edwards Plateau where storms have initiated and increased PoPs a bit there. MLCAPE values around 2,500 J/kg will support the threat of localized severe updrafts within multicellular clusters given the lack of deep layer shear. PREV DISCUSSION... /ISSUED 248 PM CDT Sun Jun 3 2018/ SHORT TERM (Tonight through Monday Night)... A cold front was stretched across the northern part of our CWA. This front is beginning to stall and will move slowly to the south tonight. We expect this front to produce some showers and thunderstorms as it moves through mainly across the northern half of the area. The airmass the front is moving into is very warm and moist and instability will be high. SPC has included our CWA in the marginal outlook for tonight and storms could be strong to severe with the high instability. The most likely threat from severe storms tonight will be strong winds. Monday an upper level shortwave trough will move across North Texas/Oklahoma and there will be low chances for showers and thunderstorms across the eastern part of the area. LONG TERM (Tuesday through Sunday)... Tuesday the subtropical ridge will build back over the region suppressing any convection. The ridge will dominate over South Texas through the end of the period with no rain chances during this period. Temperatures will continue to be above normal through the week with highs in the middle 90s to near 105. A slight shift in the low level flow may bring temperatures down a couple of degrees for the weekend. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 98 75 98 76 / 10 0 0 0 0 Austin Bergstrom Intl Airport 73 98 74 98 75 / 10 0 0 0 0 New Braunfels Muni Airport 73 99 73 98 74 / - 0 0 0 0 Burnet Muni Airport 72 97 74 97 74 / 10 - 0 0 0 Del Rio Intl Airport 75 105 77 105 78 / 0 0 0 0 0 Georgetown Muni Airport 73 97 75 97 75 / 10 - 0 0 0 Hondo Muni Airport 72 100 73 100 74 / 0 0 0 0 0 San Marcos Muni Airport 73 99 74 99 74 / 10 0 0 0 0 La Grange - Fayette Regional 74 97 75 97 76 / 10 - 0 0 0 San Antonio Intl Airport 75 99 76 99 76 / 0 0 0 0 0 Stinson Muni Airport 74 100 75 99 76 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...17 Synoptic/Grids...Oaks
Hazardous weather outlook, Jun 3, 4:59 AM CDT, 21 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 459 AM CDT Sun Jun 3 2018 TXZ171>173-183>194-202>209-217>225-228-041100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 459 AM CDT Sun Jun 3 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Strong thunderstorms will be possible this afternoon and this evening along a cold front that is expected to stall over South Central Texas. Storms generally north of Highway 90 will have a potential to produce strong winds over 50 mph and small hail. Areas along and south of Highway 90 could continue to experience afternoon high heat index values in the 101 to 107 degree range. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat indices each afternoon will peak around 100 to 105 degrees across most areas with the exception of the Hill Country. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 4, 12:20 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1220 AM CDT MON JUN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM TSTM WND GST 3 NE PFLUGERVILLE 30.47N 97.59W
06/04/2018 E60 MPH TRAVIS TX AMATEUR RADIO
AMATEUR RADIO SPOTTER REPORTS 60 MPH WIND
GUSTS ONGOING NEAR TOLL 45 AND TOLL 130.
&&
HAMPSHIRELocal storm report, Jun 4, 12:34 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1234 AM CDT MON JUN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 AM TSTM WND DMG 2 S LEANDER 30.54N 97.86W
06/04/2018 WILLIAMSON TX AMATEUR RADIO
50 FOOT SECTION OF FENCE HAS BEEN BLOWN
DOWN.
&&
HAMPSHIRELocal storm report, Jun 4, 12:46 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1246 AM CDT MON JUN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM TSTM WND DMG 2 S JOLLYVILLE 30.42N 97.75W
06/04/2018 TRAVIS TX AMATEUR RADIO
HIGH WINDS AND LARGE TREE LIMBS REPORTED
DOWN.
&&
HAMPSHIRESpecial weather statement, Jun 4, 12:51 AM CDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 1251 AM CDT MON JUN 4 2018 TXZ191>193-208-040645- Caldwell TX-Bastrop TX-Hays TX-Travis TX- 1251 AM CDT MON JUN 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CALDWELL...EAST CENTRAL HAYS...SOUTHEASTERN TRAVIS AND NORTHWESTERN BASTROP COUNTIES UNTIL 145 AM CDT... At 1251 AM CDT, Doppler radar was tracking a strong thunderstorm over Austin Bergstrom Int Airport, moving southwest at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Austin, Buda, Tanglewood Forest, Austin Bergstrom Int Airport, Manor, West Lake Hills, Rollingwood, Mustang Ridge, Niederwald, Shady Hollow, Onion Creek, Wyldwood, Barton Creek, Hornsby Bend, Manchaca, Sunset Valley, San Leanna, Webberville, Hays and Creedmoor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3039 9748 3018 9737 2995 9770 3024 9798 TIME...MOT...LOC 0551Z 049DEG 12KT 3022 9763 MO
Special weather statement, Jun 4, 1:17 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
117 AM CDT MON JUN 4 2018
TXZ171-172-190-192-040700-
Blanco TX-Llano TX-Burnet TX-Travis TX-
117 AM CDT MON JUN 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TRAVIS...
NORTHEASTERN BLANCO...SOUTHEASTERN LLANO AND SOUTHWESTERN BURNET
COUNTIES UNTIL 200 AM CDT...
At 117 AM CDT, Doppler radar was tracking a strong thunderstorm over
Smithwick, or 8 miles southeast of Marble Falls, moving southwest at
10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Marble Falls, Round Mountain, Granite Shoals, Horseshoe Bay,
Meadowlakes, Highland Haven, Spicewood, Cypress Mill, Pedernales
Falls State Park, Smithwick, Cottonwood Shores and Sunrise Beach
Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may be
producing flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3049 9801 3034 9815 3036 9817 3029 9820
3024 9824 3060 9854 3072 9819
TIME...MOT...LOC 0617Z 049DEG 9KT 3052 9814
MOSpecial weather statement, Jun 4, 2:05 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
205 AM CDT MON JUN 4 2018
TXZ172-190-191-040800-
Blanco TX-Hays TX-Burnet TX-
205 AM CDT MON JUN 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAYS...NORTHEASTERN
BLANCO AND SOUTH CENTRAL BURNET COUNTIES UNTIL 300 AM CDT...
At 205 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cypress Mill, or near Round Mountain, moving south at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marble Falls, Dripping Springs, Round Mountain, Johnson City,
Spicewood, Cypress Mill and Pedernales Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3051 9811 3050 9812 3048 9811 3044 9811
3036 9817 3032 9812 3019 9812 3023 9843
3054 9832
TIME...MOT...LOC 0705Z 009DEG 12KT 3039 9824
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:59 PM CDT | Special Weather Statement | EWX | Bastrop, Fayette, Lee | 61 min |
| Jun 3, 11:22 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 68 min |
| Jun 3, 11:39 PM CDT | Special Weather Statement | EWX | Travis | 36 min |
| Jun 4, 12:04 AM CDT | Special Weather Statement | EWX | Williamson | 56 min |
| Jun 4, 12:07 AM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 53 min |
| Jun 4, 12:19 AM CDT | Special Weather Statement | EWX | Burnet, Llano | 41 min |
| Jun 4, 12:27 AM CDT | Areal Flood Advisory | EWX | Burnet, Travis, Williamson | 4 hr |
| Jun 4, 12:51 AM CDT | Special Weather Statement | EWX | Travis | 54 min |
| Jun 4, 1:03 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jun 4, 1:06 AM CDT | Flash Flood Warning | EWX | Burnet, Llano | 3 hr |
| Jun 4, 1:17 AM CDT | Special Weather Statement | EWX | Blanco | 43 min |
| Jun 4, 1:47 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Llano, Travis | 3 hr |
| Jun 4, 2:05 AM CDT | Special Weather Statement | EWX | Blanco | 55 min |
| Jun 4, 2:36 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet | 3 hr |
| Jun 4, 3:56 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Llano | 3 hr |
| Jun 4, 5:08 AM CDT | Special Weather Statement | EWX | Edwards | 52 min |
| Jun 4, 5:33 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Llano | 3 hr |
| Jun 4, 5:39 AM CDT | Special Weather Statement | EWX | Kerr | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.